Jump to content

Anxiety Lyrica Benzox Help!


Recommended Posts

As many you have been following my other thread 'Help With Daughter' and know of great difficulty we have had with Lyrica withdrawal.  I feel compelled to start new thread out of desperation.  Just over 6 weeks from last Lyrica dose and withdrawal symptoms persist- particularly anxiety.  We have had to resume benzos and this is heart of my question-does six weeks of benzo use that varies to some extent daily create the possiblity of benzo withdrawal syndrome?  Good day-20-25 mgs valium; bad day 40-45 mgs.  Can this yoyo dosage cause withdrawal syndrome?  If anything her anxiety seems to be getting worse rather then better.

I need Colin or someone to advise.  Also it is my impression that Lyrica acts alot like benzos in its withdrawal characteristics.  She had good days -windows- and then miserable days.  Also-and very relevant-she is tapering off oxycodone.  She has come down from short term high dosage during outpatient surgery of 150 mgs down to present 50mgs.  Time from 150 to 50 approx 6 weeks which has paralleled Lyrica withdrawal.  As you can see an awful confluence of meds, surgery, and circumstances.

Any thoughts will be greatly appreciated.

Swedish Dad.

Link to comment
Share on other sites

Hi SW,

 

My guess is that there would be some benzo withdrawal syndrome. As to how much I don't know.

 

Colin can advise you on a taper program; if the anxiety is getting worse she probably needs off as soon as possible, taking into account withdrawal issues during taper.

 

Good luck.

 

rufus

Link to comment
Share on other sites

Hi SW,

it's a little hard to advise on non benzo drugs, as we don't have as much experience with these, and we are a benzo website, but I know there are some here that have been helping you with the lyrica, so they more than I do!

Anyway, as for the valium yes, this could definitely be causing some wd syndrome due to the constantly changing dosages. Especially since she is not long off her initial taper.

I would say the best thing to do is to get her back on a regular daily dose. Try to stop fluctuating the dose. Just get her stabilized on it. I know you don't want her back on this on a regular basis, but I don't think the fluctuating irregular dosing is doing her any good. Once stabilized a bit more, you can attempt tapering her again.

Is it possible it's not the lyrica wd, but actually being back on valium, that is messing her up at this point?

I"m sorry if you have already discussed this, as I haven't been following your other threads closely enough.

 

As rufus said, given her valium taper history the first time around, it makes sense that it might be that which is causing her problems again.

Take care,

 

Linda

Link to comment
Share on other sites

Hi SW,

 

I do think a regular dose could well help. Certainly, we always advise that people stabilise their dose before tapering off, as a constantly varying dose confuses the GABA system as to the state of play. From what you have written, it would appear that 20-25mg is not enough, so my best guess would be to try a regular dose of 30mg. If your daughter has been on a lower dose of late (but you feel that she does need a higher dose than 20-25mg), you might shortcut the build-up of blood levels of benzo by her taking 35mg for two days, then switching to just 30mg. Because Valium is slow to build up, this should only shortcut the build-up if done for just a couple of days (but should not take her blood levels above what they would be for a dose of 30mg per day taken for an extended period). It is, also, dependent upon her recent use being of alower dose. If her doses have been higher, she just start to take 30mg and stick to this dose. This is just guide (a guess really) based upon what you have written. And remember, I'm not a doctor! Your daughter should take the smallest regular dose she needs to feel relatively OK.

 

I am so sorry that it has come to this. But if she has done it once, she can do it again.

Link to comment
Share on other sites

×
×
  • Create New...